Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 38, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 2000, 3:44 PM CST for Canadian County, Oklahoma County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 3:44 PM CST (21:44 UTC)
- Expired
- Mar 2, 2000, 4:30 PM CST
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 3:50 PM CST | Hail 0.88 | Yukon, OK | Hail was reported at the intersection of Mustang Road and Northwest Expressway. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 022146 SVROKC TTAA00 KOKC 022144 OKC017-109-022230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 344 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA OKLAHOMA COUNTY IN CENTRAL OKLAHOMA * UNTIL 430 PM CST * AT 344 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LAKE OVERHOLSER...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BETHANY...DEL CITY...NICHOLS HILLS...OKLAHOMA CITY...THE VILLAGE...TINKER AIR FORCE BASE...WARR ACRES AND YUKON HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS BETWEEN 60 AND 70 MPH ARE LIKELY. $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:35 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 2, 2:35 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 235 PM CST THU MAR 2 2000 THE MAIN ISSUE FOR THIS FORECAST IS THE POTENTIAL FOR HEAVY RAIN TONIGHT IN NORTH CENTRAL OK. WITH 50 TO 60 KT 850 WINDS STRONGLY ADVECTING MOISTURE OVER THE WARM FRONT AND OVER AN INCH OF RAIN THAT HAS FALLEN IN HEADWATERS SINCE SUNRISE, A FLOOD WATCH WILL BE EFFECTIVE FOR NORTH CENTRAL OK TONIGHT. UP TO AN ADDITIONAL 1.25 INCHES OF RAIN MAY FALL OVER NORTH CENTRAL OK AND THE UPSTREAM REACHES OF THE CHIKASKIA AND SALT FORK OF THE ARKANSAS RIVERS OVERNIGHT. THE UPPER LOW IS ON A TRACK TO MOVE WEST TO EAST ACROSS NORTHERN OK BY FRIDAY MORNING GENERATING LIFT IN THE NEARLY SATURATED ATMOSPHERE. STEEP MID-LEVEL LAPSE RATES WILL BE SUFFICIENT FOR SOME THUNDERSTORMS OVER MUCH OF OK THROUGH THIS EVENING. THE SURFACE LOW WILL TRACK EAST ACROSS SOUTHERN OK OR NORTHERN TX AND BE NEAR TEXARKANA BY SUNRISE FRIDAY. THUNDERSTORMS WILL CONTINUE TO FORM EARLY THIS EVENING AS THE DRYLINE MOVES THROUGH SOUTH CENTRAL AND SOUTHEAST OK. SEE THE THUNDERSTORM OUTLOOK FOR FURTHER DETAILS. THE TRACK OF THE UPPER SYSTEM WILL KEEP CLOUDS AROUND FOR A WHILE ON FRIDAY IN CENTRAL SECTIONS AS GUSTY NORTH WINDS BRING IN A MORE SEASONABLE AIRMASS. THE SOUTHERN ROCKIES HIGH PRESSURE SHOULD SETTLE OVER OK FRIDAY NIGHT WITH DRY AND MILD CONDITIONS INTO SATURDAY. THE NEXT CHANCE FOR RAIN IS SUNDAY IN THE WEST WITH ANOTHER PACIFIC STORM; HOWEVER, BOUNDARY LAYER MOISTURE WILL PROBABLY BE SCARCE. MONDAY APPEARS DRY BEFORE YET ANOTHER SYSTEM APPROACHES MONDAY NIGHT OR TUESDAY. FCSTID = 9 OKC 39 55 34 62 / 100 20 0 0 HBR 36 56 34 62 / 40 0 0 0 SPS 41 61 36 63 / 40 0 0 0 GAG 30 48 26 60 / 40 20 0 0 PNC 37 52 31 61 / 100 30 0 0 DUA 48 58 35 65 / 100 60 0 0 .OUN... OK...FLOOD WATCH ZONES 007-008-012-013-020 TX...NONE.
In the hours before
Special weather statement, Mar 2, 12:30 PM CST, 3 hours 14 minutes before
OKZ004>048-050>052-TXZ083>090-022030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST THU MAR 2 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER PORTIONS OF WESTERN NORTH TEXAS...AND THIS AFTERNOON AND EVENING OVER SOUTHERN OKLAHOMA. THIS MODERATE RISK COVERS THE AREA EAST OF A HOBART TO ARCHER CITY TEXAS LINE...AND SOUTH OF A HOBART...TO SULPHUR...TO ATOKA LINE. SURROUNDING THE MODERATE RISK IS A SLIGHT RISK AREA FOR THIS AFTERNOON AND EVENING FOR ALL AREAS SOUTH OF A WOODWARD TO STILLWATER LINE. DISCUSSION...AN UPPER LEVEL STORM SYSTEM LOCATED OVER WEST TEXAS EARLY THIS AFTERNOON...WILL CONTINUE TO MOVE EAST THROUGH TONIGHT. AT THE SURFACE...A LOW PRESSURE AREA NEAR CHILDRESS...WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW...AND A DRYLINE EXTENDING SOUTH...WILL BE THE FOCUS FOR SEVERE WEATHER THROUGH THE EVENING AS THE LOW MOVES EAST. AS THE UPPER AND LOWER LEVEL STORMS INTERACT WITH INCREASINGLY UNSTABLE AIR...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN NORTH TEXAS AND OKLAHOMA...ESPECIALLY IN THE MODERATE RISK AREA. WITH STRONG SHEAR PROFILES THROUGHOUT THE ATMOSPHERE...SUPERCELL THUNDERSTORMS WILL BE LIKELY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. HOWEVER...THE THREAT OF TORNADOES WILL EXIST IN THE MODERATE RISK AREA...ESPECIALLY ALONG AND JUST NORTH OF THE WARM FRONT. EMERGENCY MANAGERS AND STORM SPOTTERS...ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON THROUGH THIS EVENING. 11
Local storm report, Mar 2, 1:01 PM CST, 2 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CST THU MAR 02 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1258 PM AL[TUS OK .88 INCH HAIL
03/02/00 JACKSON EOC REPORT
JLocal storm report, Mar 2, 2:10 PM CST, 1 hour 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CST THU MAR 02 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0129 PM 1 S WINDTHORST TX 1.00 INCH HAIL
03/02/00 ARCHER
0120 PM FRIENDSHIP OK .88 INCH HAIL
03/02/00 JACKSON
0140 PM SNYDER OK 1.00 INCH HAIL
03/02/00 KIOWA
JLocal storm report, Mar 2, 3:13 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CST THU MAR 02 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 4 W ANADARKO OK .75 INCH HAIL
03/02/00 CADDO
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:45 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 30 min |
| Mar 2, 1:08 PM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| Mar 2, 1:50 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 45 min |
| Mar 2, 1:50 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Mar 2, 2:38 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.